Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 44, NWS Houston/Galveston, TX

April 29, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Apr 29, 2021, 5:12 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2021, 5:12 AM CDT (10:12 UTC)
Expired
Apr 29, 2021, 11:00 PM CDT
In force
18 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

526 
WHUS74 KHGX 291012
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
512 AM CDT Thu Apr 29 2021

GMZ350-355-370-375-291815-
/O.NEW.KHGX.SC.Y.0044.210429T1012Z-210430T0000Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
512 AM CDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Seas 5 to 8 ft.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
074 
WHUS74 KHGX 291448
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
948 AM CDT Thu Apr 29 2021

GMZ350-355-370-375-292300-
/O.CON.KHGX.SC.Y.0044.000000T0000Z-210430T0000Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
948 AM CDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Seas 5 to 8 ft.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
829 
WHUS74 KHGX 292033
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
333 PM CDT Thu Apr 29 2021

GMZ350-355-292145-
/O.CAN.KHGX.SC.Y.0044.000000T0000Z-210430T0000Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
333 PM CDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Sustained winds are below 20 knots and seas are less than 6 feet,
therefore the Small Craft Advisory previously in effect has been 
canceled.

$$

GMZ370-375-300400-
/O.EXT.KHGX.SC.Y.0044.000000T0000Z-210430T0400Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
333 PM CDT Thu Apr 29 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* WHAT...Seas 5 to 7 feet.

* WHERE...Waters from High Island to Freeport TX from 20 to 60 
  NM and Waters from Freeport to Matagorda Ship Channel TX from 
  20 to 60 NM.

* WHEN...Until 11 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 28, 11:24 PM CDT, 5 hours 48 minutes earlier.

Area forecast discussion, Apr 28, 11:24 PM CDT, 5 hours 48 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1124 PM CDT Wed Apr 28 2021

.AVIATION [06Z TAF Issuance]...

Our northern airports (CLL and UTS) currently have VCSH and -SHRA
ahead of the approaching front. Ceilings will hover near low-end
MVFR with ceilings continuing to lower with the frontal passage
today. Daytime heating will lead to afternoon thunderstorms, so
TAFs transition to VCTS. Stay tuned as timing and location of
these thunderstorms become more clear with subsequent model runs.
Behind the front, N-NE winds will prevail.  KBL

&&

.PREV DISCUSSION /Issued 718 PM CDT Wed Apr 28 2021/...

.SHORT TERM [Through Thursday Night]...

A moderate to strong onshore flow will persist tonight. Cloud cover
and mixing from winds will keep MinT values on the warm side and
temperatures will struggle to fall below 70 degrees with most locations
in the mid to lower 70's. As moisture deepens below weak capping in the
850-700 mb layer, a few showers will be possible, especially over the
western and northwest parts of the CWA. Low pressure will move into
eastern OK overnight with a cold front extending from the low into
Central TX. The front will trigger a line of showers and thunderstorms
across Central TX and this line will inch its way toward SE TX late
tonight and Thursday. have leaned toward the global models and TT WRF
for the wind shift on Thursday with the front reaching a Trinity to
Columbus line by late Thursday afternoon. Fcst soundings look rather
impressive tomorrow aftn with PW values near 2.00 inches and K index
values in the upper 30's. CAPE values are modest with values between
700-1400 J/Kg and LI's only around -3, but capping looks weak
and there should be enough instability to generate thunderstorms by
afternoon. Some of the storms could be strong with the stronger storms
producing hail and gusty winds. SPC has placed the NE half of the region
in a Marginal Risk on Thursday. The front will inch it's way toward the
coast Thursday Night with a narrow band of showers and storms along and
ahead of the wind shift. Behind the front, there looks like there could
be enough isentropic upglide to produce some elevated storms. MinT values
will trend a bit cooler especially over the NW zones but likely remain
warm and humid ahead of the front over the coastal counties.

Will allow the Wind Advisory to expire at 00z and winds will probably
remain a bit gusty through 03z but sustained winds will fall below 25
mph. Will let the Coastal Flood Advisory expire as well. The area is
going into low tide and with tide departures only about a foot above
normal, water levels should remain below 3 feet and little to no impact
is expected. Have extended the Rip Current Statement through tomorrow as
moderate to strong onshore winds remain favorable to produce strong rip
currents. 43

.LONG TERM [Friday through Wednesday]...

A rather wet weather pattern is expected for much of the first
half of the long term period.

To start, isolated to scattered showers and thunderstorms will
continue to develop across portions of Southeast TX on Friday as
the weakening frontal boundary along with ample low level
moisture (PWs of 1.8 to 2.2 inches) shifts slightly north (more
inland). There is some transition on Friday afternoon into early
Saturday, where a coastal trough emerges and eventually a surface
low builds across the Southern TX coasts Friday night into
Saturday. Meanwhile, an cut-off upper low located in the general
area of northern Mexico will shift further south southeastward
into the north central regions of Mexico Friday into Saturday.
This could put us under the influence of weak ridging, however,
models show a few disturbances moving along the base of the low
and into Southeast TX and could thus weaken the overall effect of
the ridging for us...and would then support our chances for
ongoing shower and thunderstorm activity. WPC Day Three ERO has
continued the Marginal Risk for most of Southeast Texas for
Friday. On Saturday, Southeast TX should be on the eastern
peripheral of the upper low and in an area of stronger winds
aloft while the surface coastal low moves northeastward into the
Central TX coasts and further entrain ample Gulf moisture across
the CWA. This along with the unstable airmass, would likely mean
that rainfall activity will continue across the CWA for much of
the day. Saturday night into Sunday, the low will weaken but
continues eastward and across Southeast TX in response to an upper
level trough moving into and amplifying along Western CONUS and
the Rockies, again maintaining the potential for rainfall.
Depending on how much rain we actually get Thursday and Friday,
locally heavy rainfall could cause a few minor flooding issues in
area where the soil is a bit more saturated this weekend. Activity
will ebb Sunday night into Monday as all weather features finally
shift to our east. Another chance for showers and thunderstorms
may occur Tuesday evening into Wednesday with the next cold front,
but because it is near the end of our forecast period...have
stayed on the lower side (10-20%) of PoPs.

24

.MARINE...

Small Craft Advisory will continue for the bays and Gulf waters
through late tonight as winds and elevated seas continue. A
Coastal Flood Advisory remains in effect for the Upper TX coast
until 6 PM this evening and the Rip Current Risk remains in effect
through Thursday evening. Winds will relax overnight into Friday
morning. A cold front is scheduled to move into SE TX thursday
afternoon. This boundary is forecast to move just off the coast by
early Thurs night and bring with it scattered showers/isolated
thunderstorms. Light N to NE winds can be expected Friday
afternoon into Saturday morning and then turn SE Saturday
afternoon/evening as a strong low pressure system tracks in from
the west. As this system moves across and out of the region,
expect periods of showers and thunderstorms throughout the
weekend. Conditions improve Monday as this features shifts east
and away from our region.

24

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  71  81  66  77  62 /  40  70  40  40  30
Houston (IAH)          72  85  70  78  64 /  10  50  40  50  30
Galveston (GLS)        73  80  71  78  69 /  10  20  40  40  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...High Rip Current Risk through Thursday evening for the following
     zones: Bolivar Peninsula...Brazoria Islands...Galveston
     Island...Matagorda Islands.

GM...Small Craft Advisory until 4 AM CDT Thursday for the following
     zones: Coastal waters from Freeport to Matagorda Ship
     Channel TX out 20 NM...Coastal waters from High Island to
     Freeport TX out 20 NM...Galveston Bay...Matagorda
     Bay...Waters from Freeport to Matagorda Ship Channel TX
     from 20 to 60 NM...Waters from High Island to Freeport TX
     from 20 to 60 NM.

&&

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.